Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 87, NWS Corpus Christi, TX

May 8, 20125 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 8, 2012, 2:00 PM CDT for 5 counties in Texas. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2012, 2:00 PM CDT (19:00 UTC)
Expired
May 8, 2012, 2:45 PM CDT
In force
45 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, Jim Wells County, TX, Live Oak County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 2:19 PM CDTTSTM WND DMG5 Sw San Patricio, TX20 FT TALL WELL SECURED TV ANTENNA BLOWN DOWN.
May 8, 2:21 PM CDTHAIL 0.754 Sw San Patricio, TXPENNY SIZE HAIL COVERING THE GROUND.
May 8, 2:22 PM CDTTSTM WND DMG6 S San Patricio, TXTREES DOWN AT WEST LAKE SUBDIVISION.
May 8, 2:52 PM CDTHAIL 14 N Robstown, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 10:58 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2526 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
-1.1
Supercell composite
-5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS54 KCRP 081900
SVRCRP
TXC025-249-297-355-409-081945-
/O.NEW.KCRP.SV.W.0087.120508T1900Z-120508T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
200 PM CDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS
  NORTHEASTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
  EXTREME SOUTHEASTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS
  NORTHWESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS
  WESTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 245 PM CDT

* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORANGE GROVE...OR 11 MILES SOUTHWEST OF MATHIS...AND MOVING EAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANDIA...
  BLUNTZER...
  SAN PATRICIO...
  EDROY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN TEXAS.

&&

LAT...LON 2815 9760 2786 9754 2785 9799 2802 9803
TIME...MOT...LOC 1900Z 257DEG 15KT 2796 9791

$$

RG
1 follow-up statement
654 
WWUS54 KCRP 081920
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
220 PM CDT TUE MAY 8 2012

TXC025-297-081930-
/O.CAN.KCRP.SV.W.0087.000000T0000Z-120508T1945Z/
BEE-LIVE OAK-
220 PM CDT TUE MAY 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BEE AND
EXTREME SOUTHEASTERN LIVE OAK COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN TEXAS.

LAT...LON 2786 9791 2805 9790 2812 9760 2786 9754
      2785 9786
TIME...MOT...LOC 1920Z 280DEG 19KT 2793 9779

$$

TXC249-355-409-081945-
/O.CON.KCRP.SV.W.0087.000000T0000Z-120508T1945Z/
JIM WELLS-NUECES-SAN PATRICIO-
220 PM CDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN NUECES...WESTERN SAN PATRICIO AND EXTREME
NORTHEASTERN JIM WELLS COUNTIES...

AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SAN PATRICIO...OR 11 MILES SOUTH OF MATHIS...MOVING EAST
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDROY...
  CALALLEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN TEXAS.

&&

LAT...LON 2786 9791 2805 9790 2812 9760 2786 9754
      2785 9786
TIME...MOT...LOC 1920Z 280DEG 19KT 2793 9779

$$

RG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:26 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 8, 12:26 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1226 PM CDT TUE MAY 8 2012

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...ONGOING CONVECTION WL CONTINUE TO DEVELOP ACROSS MUCH
OF SOUTH TEXAS THROUGH EARLY THIS EVENING DUE TO A COLD FRONT
INTERACTING WITH STRONG FORCING ALOFT. THE OVERALL PROPAGATION OF
THESE CONVECTIVE CLUSTERS WL BE EWD AROUND 30 KT. THE POTENTIAL
FOR IFR CONDITIONS WITHIN THE STRONGER STORMS ALONG WITH BRIEF
GUSTY WINDS UP TO 50 KT AND LARGE HAIL DOES EXIST. WL INDICATE THE
HIGHEST POTENTIAL FOR STRONG WINDS AND LOWEST VSBYS/CIGS BETWEEN
20Z AND 01Z FOR THE ALI...CRP AND VCT TAF SITES BASES UPON RADAR
TRENDS. ADDITIONAL ROUNDS OF CONVECTION WL BE POSSIBLE AFTER 00Z
(INITIATING EAST OF THE SIERRA MADRE) BUT CONFIDENCE IN AREAL
EXTENT AND TIMING WL BE LOW DUE TO THE STABILIZING EFFECTS FROM
THE FIRST ROUND OF CONVECTION. HOWEVER...AS THE FORCING GRADUALLY
WEAKENS AND SHIFTS SOUTH OF THE AREA OVERNIGHT...BLV A TREND TWDS
LESSENING RAIN CHANCES IS WARRANTED AND WL THUS INDICATE THIS
TREND IN THE LATTER PART OF THE TAF FCST PD.

&&

.PREV DISCUSSION... /ISSUED 1110 AM CDT TUE MAY 8 2012/

DISCUSSION...ALL THE INGREDIENTS ARE COMING TOGETHER FOR A SEVERE
WEATHER EVENT TDA. AS OF 16Z...THE SFC COLD FRONT WAS SITUATED
JUST SOUTH OF A CORPUS CHRISTI TO PORT ARANSAS LINE. THE FRONT
STILL HAD A SWD MOMENTUM BUT SHOULD EVENTUALLY STALL. THE FRONT WL
PROVIDE A PERSISTENT COVERGENT ZONE FOR MUCH OF THE DAY.
MEANWHILE...7-8 DEGREE CELSIUS MID-LVL LAPSE RATES...UPPER
DIFL/DIV AND A SUBTROPICAL JET STREAK APPROACHING FROM THE
SOUTHWEST WL ALL INTERACT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGH THIS EVENING. DAMAGING WINDS AND LARGE
HAIL APPEAR LKLY GIVEN THE STEEP LAPSE RATES...DRY AIR ALOFT AND
INCREASING BULK SHEAR TO 40-50 KT. CORFIDI VECTORS INDICATE A
GENERAL EWD PROPAGATION OF THE VARIOUS CONVECTIVE SEGMENTS. ALL OF
THIS REASONING HAS LED TO THE ISSUANCE OF SVR TSM WATCH 267
THROUGH 00Z.

ALSO...BUMPED DOWN TEMPS AREAWIDE BY SVRL CATEGORIES DUE TO THE
INCREASED POPS/CLOUDS. SOME MINOR CHANGES TO THE WINDS GIVEN THE
FRONTAL POSITION.

MARINE...MODIFIED THE WIND GRIDS BASED UPON THE MORE SOUTHERLY
POSITION OF THE COLD FRONT. BUMPED UP POPS AND MENTIONED A
POSSIBILITY OF SVR STORMS FOR THE BAYS/NEARSHORE WATERS PER THE
THINKING ABOVE. THE REMAINDER OF THE PREVIOUS PACKAGE LOOKED GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  70  85  68  81  /  50  50  40  20  40
VICTORIA          82  67  82  65  80  /  60  60  30  20  40
LAREDO            89  71  87  69  85  /  70  60  50  40  60
ALICE             88  70  85  66  82  /  60  60  50  30  50
ROCKPORT          82  71  83  69  80  /  50  50  40  20  40
COTULLA           81  67  84  66  80  /  70  70  30  30  60
KINGSVILLE        90  71  87  67  82  /  50  50  50  20  50
NAVY CORPUS       83  73  85  71  80  /  50  50  50  20  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, May 8, 10:32 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1032 AM CDT TUE MAY 8 2012

TXZ229>234-239>247-091545-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1032 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL STALL ACROSS SOUTH TEXAS TODAY. MEANWHILE...AN
UPPER LEVEL DISTURBANCE ALONG WITH ABUNDANT GULF MOISTURE WILL
INTERACT WITH THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH TONIGHT.

THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE AREA WITH
THE MAIN THREAT FROM LARGE HAIL AND DAMAGING WINDS. THE BEST
THREAT FOR SEVERE WEATHER THIS MORNING WILL OCCUR MAINLY WEST OF
A GEORGE WEST TO RIO BRAVO LINE. DURING THE AFTERNOON...THE THREAT
FOR SEVERE WEATHER WILL EXPAND TO INCLUDE THE COASTAL BEND.

LOCALLY HEAVY RAIN UP TO SEVERAL INCHES WILL BE POSSIBLE WITHIN
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING
AS A COLD FRONT MOVES SOUTH OF THE AREA. HOWEVER...A GRADUAL
DRYING TREND IS EXPECTED BY WEDNESDAY AFTERNOON FROM NORTH TO
SOUTH AS THE FRONT AND UPPER LEVEL DISTURBANCE SHIFT SOUTH OF THE
AREA. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OUT OF
SOUTHWEST TEXAS THURSDAY NIGHT PROVIDING ANOTHER ROUND OF
SCATTERED TO NUMEROUS THUNDERSTORMS FROM THURSDAY INTO FRIDAY
ACROSS SOUTH TEXAS. THERE IS A POSSIBILITY OF LOCALLY HEAVY
RAINFALL THURSDAY NIGHT INTO FRIDAY. RAIN AMOUNTS OF 2 TO 3 INCHES
WILL BE POSSIBLE WITH ISOLATED AMOUNTS UP TO 5 INCHES POSSIBLE
MAINLY OVER THE BRUSH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

GMZ230-235-250-255-270-275-091545-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1032 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL STALL ACROSS THE COASTAL WATERS TODAY. MEANWHILE...AN
UPPER LEVEL DISTURBANCE ALONG WITH ABUNDANT GULF MOISTURE WILL
INTERACT WITH THE COLD FRONT PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE WATERS THROUGH TONIGHT.

THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE BAYS
LATER THIS AFTERNOON AND EVENING WITH THE MAIN THREAT FROM LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

In the hours before

Special weather statement, May 8, 8:19 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
819 AM CDT TUE MAY 8 2012

TXZ243>245-081415-
ARANSAS-NUECES-SAN PATRICIO-
819 AM CDT TUE MAY 8 2012

...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY...

AT 816 AM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE OBSERVED A
FUNNEL CLOUD OVER CORPUS CHRISTI BAY.  RADAR AND SURFACE
OBSERVATIONS INDICATED A SURFACE BOUNDARY AND DEVELOPING SHOWERS IN
THE VICINITY OF THIS FUNNEL CLOUD.  AS A RESULT...ADDITIONAL
SHORT-LIVED FUNNEL CLOUDS WILL BE POSSIBLE ACROSS PORTIONS OF
ARANSAS...NUECES AND SAN PATRICIO COUNTIES AND THE ADJACENT WATERS
THIS MORNING AS SHOWERS CONTINUE TO DEVELOP DUE TO THIS BOUNDARY.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

MB
Special weather statement, May 8, 9:21 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
921 AM CDT TUE MAY 8 2012

TXZ229-239-081500-
LA SALLE-WEBB-
921 AM CDT TUE MAY 8 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES...

AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF LA ESPERANZA RANCH
AIRPORT...OR 25 MILES SOUTH OF CARRIZO SPRINGS...MOVING EAST AT 35
MPH.

PEOPLE IN NORTHERN WEBB AND WESTERN LA SALLE COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RG
Special weather statement, May 8, 10:15 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT TUE MAY 8 2012

TXZ229-239-081600-
LA SALLE-WEBB-
1015 AM CDT TUE MAY 8 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF ENCINAL...MOVING EAST AT 30
MPH.

PEOPLE IN NORTHERN WEBB AND SOUTHERN LA SALLE COUNTIES...INCLUDING
THE CITY OF FORT EWELL SITE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

RG
Special weather statement, May 8, 11:00 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 AM CDT TUE MAY 8 2012

TXZ229-230-081645-
LA SALLE-MCMULLEN-
1100 AM CDT TUE MAY 8 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FORT EWELL SITE...OR 21 MILES EAST OF
ENCINAL...MOVING EAST AT 30 MPH.

PEOPLE IN SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES...
INCLUDING THE CITY OF FORT EWELL SITE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

RG
Special weather statement, May 8, 1:55 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CDT TUE MAY 8 2012

TXZ241-243-244-081945-
JIM WELLS-NUECES-SAN PATRICIO-
155 PM CDT TUE MAY 8 2012

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN
PATRICIO COUNTIES...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALFRED...OR 11 MILES NORTHEAST OF ALICE...
MOVING EAST AT 20 MPH.

PEOPLE IN EASTERN JIM WELLS...NORTHWESTERN NUECES AND WESTERN SAN
PATRICIO COUNTIES...INCLUDING THE CITIES OF ALFRED...BLUNTZER...SAN
PATRICIO...CALALLEN AND ODEM...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:03 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 7, 9:07 PM CDTSevere Thunderstorm WarningCRPLa Salle53 min
May 7, 9:49 PM CDTSevere Thunderstorm WarningCRPWebb39 min
May 7, 11:12 PM CDTSevere Thunderstorm WarningCRPWebb31 min
May 8, 2:42 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio48 min
May 8, 3:07 PM CDTSpecial Marine WarningCRP45 min
May 8, 5:16 PM CDTSmall Craft AdvisoryCRP4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.